Heat, C Riverside
- When
- May 31, 11:00 AM PST to 1:00 PM PST
- Where
- C Riverside forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
A hiker became dehydrated and suffered heat exhaustion on the Skyline Trail in Palm Springs.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A hiker became dehydrated and suffered heat exhaustion on the Skyline Trail in Palm Springs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at May 31, 2:00 AM PST, 9 hours earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 300 AM PDT SAT MAY 31 2003 .SYNOPSIS...HIGH PRESSURE ALOFT WILL INCREASE OVER THE AREA THROUGH MONDAY WITH LITTLE CHANGE TUESDAY. IT WILL DECREASE A LITTLE FOR THE MIDDLE OF THE WEEK. A COASTAL EDDY WILL CONTINUE THROUGH THE WEEKEND AND ALONG WITH A STRONG INVERSION...THIS WILL KEEP THE COASTLINE COVERED WITH LOW CLOUDS. .DISCUSSION...00Z KNKX RAOB HAS THE MARINE LAYER UP TO 2000 FT. MESO ETA HAS THE COASTAL EDDY GOING THRU MON. WITH HIGH PRESSURE ALOFT INCREASING...THAT WILL ONLY STRENGTHEN THE INVERSION AND PERPETUATE THE LOW CLOUDS REMAINING AT THE COAST MOST IF NOT ALL DAY. DO NOT SEE ANY ESCAPE FROM THE PERSISTENT LOW CLOUDS AT THE COAST UNLESS THE EDDY DIES. INCREASING HIGH PRESSURE SHOULD LOWER THE INVERSION BUT COASTAL EDDY MAY KEEP IT FROM DROPPING MUCH. LOW CLOUDS AND FOG MAY CONTINUE TO INVADE THE SAN DIEGO INLAND VALLEYS AND WILL KEEP SOME FOG IN THERE TONIGHT AND SUN AM. EXPECT THE INLAND EMPIRE TO STAY AWAY FROM THE LOW CLOUDS AND FOG AFTER THIS MORNING. 500 MB HIGH PEAKS MON WITH NOT MUCH CHANGE TUE AS IT NOSES INTO CENTRAL CA AND THEN A RIDGE BUILDS TO THE NORTH NEAR THE COAST. WEAK AREA OF LOW PRESSURE FORECAST TO HANG AROUND TO THE SOUTH. HIGH PRESSURE ALOFT WEAKENS SLIGHTLY ABOUT WED AND THU. SUBTROPICAL MOISTURE THAT GAVE RISE TO A FEW BOOMERS OVER THE MOUNTAINS YESTERDAY HAS ENDED ITS FLOW INTO THE AREA AS SEEN IN WATER VAPOR AND SATELLITE IMAGES. DEFORMATION ZONE ALONG THE CA AND AZ BORDER IS FORCING THE FLOW TO GO NORTH AND SOUTH OVER AZ. CROSS SECTION SHOWS COMPLETELY DRY AIRMASS TODAY AND BEYOND. DO NOT SEE ANY RETURN OF MOISTURE IN THE NEXT SEVERAL DAYS. MAX TEMPERATURES GOING UP THRU MON WITH SMALL INCREASES AT THE COAST...LITTLE CHANGE TUE...THEN MAYBE DOWN A COUPLE DEGREES MID WEEK. NO SIGNIFICANT WINDS NEXT SEVERAL DAYS. .SAN...NONE. WHITLOW
CAZ042-043-048-050-055>058-060>062-011300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SAT MAY 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WHITLOW
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355349.